MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX45018UX
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to treat a lesion in the proximal lad using resolute onyx.It was reported that perforation of the lad occurred during procedure.Physician did not attribute the perforation to the stent but to the plaque burden getting pushed through the vessel wall.When proximal lad perforation was observed, a non medtronic stent was deployed to seal the perforation.The nc euphora was used to post dilate the non medtronic stent.The nc euphora balloon would not cross far enough into the non medtronic stent to post dilate.Physician commented that there was something wrong with the nc euphora balloon, as the stent was fully deployed and appeared to be no reason why the balloon should not cross.The nc euphora balloon was removed and an nc non medtronic device was used to successfully post dilate.The resolute onyx did not pass through a previously deployed stent but the nc euphora passed through a previously deployed stent (resolute onyx).There was no resistance encountered when advancing the resolute onyx device and no excessive force during delivery, but the nc euphora encountered resistance while advancing with no excessive force used during delivery.For both the resolute onyx and nc euphora devices, there was no damage noted to the packaging, no issues when removing the devices from the hoop/tray and the devices were inspected with no issues.For both devices negative prep was performed with no issues and the vessel was pre-dilated prior to using both devices.The vessel was non- tortuous and not calcified and exhibited 90% stenosis.The vessel diameter was 4.5mm and lesion length 15mm.There was no abnormalities reported in relation to anatomy.The patient was reported as being alive with no injury.
 
Additional Manufacturer Narrative
Image review: the procedural images confirm the present of a tight lesion in the proximal lad.The resolute onyx stent is successfully deployed following pre-dilation of the lesion.On removal of the stent delivery system a perforation is visible in the newly stented area for the vessel.A competitor stent is deployed to seal the perforation.Images capture the attempted delivery of the nc euphora balloon.The balloon is advanced approximately 75% into the stent when difficulties are encountered.The balloon appears to be advanced at an angle which may have contributed to the difficulties experienced by the physician.A competitor balloon is delivered to post-dilate the stent.Post dilation with the competitor balloon the vessel od appears smaller distal to the stented section.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6797274
Report Number9612164-2017-01117
Device Sequence Number10800459
Product Code NIQ
UDI-Device Identifier00643169557253
UDI-Public00643169557253
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/11/2019
Device Catalogue NumberRONYX45018UX
Device Lot Number0008493387
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2017
Supplement Date Received by Manufacturer11/17/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR